Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 434, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 6, 2001, 11:46 AM CDT for Marion County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 6, 2001, 11:46 AM CDT (16:46 UTC)
- Expired
- Jun 6, 2001, 12:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Marion County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 362 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
895 WUUS54 KJAN 061647 SVRJAN MSC091-061715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1146 AM CDT WED JUN 6 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI * UNTIL 1215 PM CDT * AT 1146 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTH OF COLUMBIA...MOVING NORTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR COLUMBIA AND FOXWORTH AT 1205 PM CDT DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3100 8993 3099 8972 3136 8967 3137 8994
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:30 AM CDT, 8 hours 16 minutes earlier.
Area forecast discussion, Jun 6, 3:30 AM CDT, 8 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 330 AM CDT WED JUN 6 2001 DATA ANALYSIS FOR THIS FORECAST PACKAGE WILL BE SIMPLISTIC...AND DECISION-MAKING LARGELY INTUITIVE AS THE LASTEST MODEL RUNS ARE NOT HANDLING THE CURRENT SITUATION. THE CONVECTIVE BAND CURRENTLY MOVING NORTH ACROSS THE FORECAST AREA IS NOT FOUND IN ANY SOLUTION. AT LEAST THE AVN AND RUC SHOW THE BANDED FEATURE...ONLY THEY ARE WELL WEST OF REALITY. OVERALL...MODEL DETAILS AND QPF CANNOT BE TRUSTED. FOR TODAY...TS ALLISON WILL CONTINUE WEAKENING OVER ERN TX. BASED ON THE LATEST OFFICIAL FORECAST TRACK OF THE WEAKENING TS ALLISON DRIFTING NORTH AND STALLING OVER EXTREME E TX...BELIEVE THE BEST FLUX OF TROPICAL MOISTURE WILL CONTINUE OVER WESTERN PORTIONS OF THE FORECAST AREA ALONG WITH THE BEST THREAT FOR HEAVY RAIN. WITH PRECIPITABLE WATER VALUES IN EXCESS OF 2 INCHES...GOOD UPPER DIVERGENCE IN ASSOC MID/UPPER LEVEL LOW CENTER...AND CONVECTIVE BANDING ON EAST SIDE OF THE TROPICAL SYSTEM...WILL GO CATEGORICAL POPS AND MENTION HEAVY RAIN OVER WRN ZONES. OVER ERN/CNTRL ZONES...WILL GO LIKELY POPS GIVEN UNSTABLE TROPICAL AIRMASS AND POSSIBLE FOCUS FROM REMANTS OF CURRENT CONVECTIVE BAND. FOR TONIGHT THRU THUR NIGHT...WHILE MODEL DETAILS ARE IN DISARRAY...THEY DO AGREE IN THE LARGE SCALE INCLUDING THE GENERAL NWD DRIFT OF THE MID LEVEL LOW AND ITS INCREASING EFFECTS ON THE FORECAST AREA. OVERALL...WILL KEEP HIGH POPS GOING AND SHIFT HEAVY RAIN EMPHASIS EASTWARD WITH TIME WITH EXPECTED EASTWARD SHIFT OF THE BEST INFLOW. IN THE EXTENDED...THE LATEST RUNS OF THE UKMET/MRF/AVN SUPPORT THE CURRENT EXTENDED FORECAST AND NO CHANGES ARjE PLANNED. JAN 83/72/84/70 7776 MEI 85/70/84/69 6676 .JAN... MS...NONE. LA...NONE. AR...NONE. 43
In the hours before
Special weather statement, Jun 6, 5:55 AM CDT, 5 hours 51 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 071200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 555 AM CDT WED JUN 06 2001 ...THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO OCCUR ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI THROUGH TONIGHT. ALTHOUGH GUSTY WINDS AND HEAVY RAIN WILL ACCOMPANY THE STRONGER STORMS...SEVERE THUNDERSTORMS ARE NOT EXPECTED. SIGNIFICANT GULF MOISTURE WILL CONTINUE TO FLOW NORTHWARD FROM THE GULF OF MEXICO...EAST OF TROPICAL DEPRESSION ALLISON WHICH HAS MOVED INTO EAST TEXAS. WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED ACROSS MUCH OF THE REGION WITH LOCALLY HEAVY RAINFALL...BUT THE STRONGEST STORMS ARE EXPECTED TO DEVELOP FARTHER WEST IN WESTERN LOUISIANA AND EAST TEXAS. ...FLOODING... AREAS SOUTH AND WEST OF A LAKE VILLAGE...ARKANSAS TO YAZOO CITY TO CANTON TO RALEIGH TO LAUREL TO HATTIESBURG MAY EXPERIENCE PERIODS OF LOCALLY HEAVY RAINFALL TODAY AND TONIGHT. TROPICAL DEPRESSION ALLISON HAS MOVED INLAND OVER EASTERN TEXAS. THE SOUTHERLY WIND FLOW EAST OF ALLISON WILL CONTINUE TO BRING TROPICAL MOISTURE NORTHWARD ACROSS THE LOWER MISSISSIPPI VALLEY. OCCASIONAL PERIODS OF SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF CENTRAL AND SOUTH MISSISSIPPI TODAY AND TONIGHT. SOME OF THE SHOWERS AND THUNDERSTORMS WILL CONTAIN VERY HEAVY RAINFALL...RESULTING IN STREET PONDING AND ACCUMULATION OF WATER IN LOW LYING AREAS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:06 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 24 min |
| Jun 5, 7:39 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 36 min |
| Jun 6, 12:50 PM CDT | Flash Flood Warning | JAN | Lamar, Marion | 3 hr |
| Jun 6, 4:00 PM CDT | Flash Flood Warning | JAN | Lamar, Marion | 2 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.